• DocumentCode
    1266258
  • Title

    Optimal covering polynomial sets correcting three errors for binary cyclic codes

  • Author

    Sung, Wonjin ; Coffey, John T.

  • Author_Institution
    Dept. of Electron. Eng., Sogang Univ., Seoul, South Korea
  • Volume
    48
  • Issue
    4
  • fYear
    2002
  • fDate
    4/1/2002 12:00:00 AM
  • Firstpage
    985
  • Lastpage
    991
  • Abstract
    The covering polynomial method is a generalization of error-trapping decoding and is a simple and effective way to decode cyclic codes. For cyclic codes of rate R<2/τ, covering polynomials of a single term suffice to correct up to τ errors, and minimal sets of covering polynomials are known for various such codes. In this article, the case of τ=3 and of binary cyclic codes of rate R⩾2/3 is investigated. Specifically, a closed-form specification is given for minimal covering polynomial sets for codes of rate 2/3⩽R<11/15 for all sufficiently large code length n; the resulting number of covering polynomials is, if R=2/3+ρ with ρ>0, equal to nρ+2V√nρ+(1/2) logφ(n/ρ)+O(1), where φ=(1+√5)/2. For all codes correcting up to three errors, the number of covering polynomials is at least nρ+2√nρ+O(log n); covering polynomial sets achieving this bound (and thus within O(log n) of the minimum) are presented in closed-form specifications for rates in the range 11/15⩽R<3/4
  • Keywords
    binary codes; cyclic codes; decoding; error correction; optimisation; polynomials; set theory; closed-form specification; code length; code rate; error correction; errortrapping decoding; minimal covering polynomial sets; optimal covering polynomial sets; Cryptography; Databases; Error correction codes; Information theory; Linear code; Notice of Violation;
  • fLanguage
    English
  • Journal_Title
    Information Theory, IEEE Transactions on
  • Publisher
    ieee
  • ISSN
    0018-9448
  • Type

    jour

  • DOI
    10.1109/18.992816
  • Filename
    992816